Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 22, 2012, 8:28 PM EDT for Page County, Rockingham County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 8:28 PM EDT (00:28 UTC)
- Expired
- May 22, 2012, 11:03 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Page County, VA, Rockingham County, VA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WGUS51 KLWX 230028 FFWLWX VAC139-165-230330- /O.NEW.KLWX.FF.W.0005.120523T0028Z-120523T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 828 PM EDT TUE MAY 22 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA... SOUTH CENTRAL PAGE COUNTY IN NORTHWEST VIRGINIA... * UNTIL 1130 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS SITTING OVER THE WARNED AREA. FLASH FLOODING OF AREA CREEKS AND STREAMS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... NAKED CREEK...SOUTH FORK SHENANDOAH RIVER...ALLEN HOLLOW...BIG CREEK...HAWKSBILL CREEK...FULTZ RUN...STONY RUN. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3850 7861 3852 7844 3839 7852 3841 7864 $$ HTS
2 follow-up statements
460 WGUS71 KLWX 230207 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1007 PM EDT TUE MAY 22 2012 VAC139-165-230330- /O.CON.KLWX.FF.W.0005.000000T0000Z-120523T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM VA-PAGE VA- 1007 PM EDT TUE MAY 22 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR SOUTH CENTRAL PAGE AND EAST CENTRAL ROCKINGHAM COUNTIES... AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA. HOWEVER...THEY LEFT BEHIND ESTIMATED RAINFALL OF TWO TO THREE INCHES IN AN HOUR. EXPECT RAPID RISES ON CREEKS AND STREAMS IN THE AREA...ESPECIALLY THE NAKED CREEK BASIN. FLASH FLOODING IS LIKELY AS THE RAINFALL DRAINS TOWARD THE SHENANDOAH RIVER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOLLETT PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3850 7861 3852 7844 3839 7852 3841 7864 $$ HTS
418 WGUS71 KLWX 230303 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1103 PM EDT TUE MAY 22 2012 VAC139-165-230313- /O.CAN.KLWX.FF.W.0005.000000T0000Z-120523T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM VA-PAGE VA- 1103 PM EDT TUE MAY 22 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL PAGE AND EAST CENTRAL ROCKINGHAM COUNTIES... THE STORMS THAT PRODUCED THE HEAVY RAINFALL HAVE PUSHED OFF TO THE EAST. LAT...LON 3850 7861 3852 7844 3839 7852 3841 7864 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:18 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 22, 3:18 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT TUE MAY 22 2012 .SYNOPSIS... LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY. HIGH PRESSURE IS THEN EXPECTED FOR THE SOUTHEASTERN AND MID ATLANTIC STATES THROUGH THE MEMORIAL DAY WEEKEND...BRINGING MUCH ABOVE NORMAL TEMPERATURES. && .NEAR TERM /THROUGH WEDNESDAY/... EXPECT THE UPTICK IN SHOWERS/THUNDERSTORMS TO CONTINUE ACROSS THE CWA THROUGH THE REST OF THE AFTERNOON. INITIALLY...THE WESTERN HALF OF THE CWA WILL BE MOST AFFECTED...BUT EXPECT ADDITIONAL DEVELOPMENT FURTHER EAST AS A CONVERGENT AXIS SHIFTS EVER-SO-SLIGHTLY/SLOWLY TO THE EAST THROUGH THE EVENING HOURS /AND CAPE INCREASES/. ONGOING ACTIVITY MAY EXHIBIT SLIGHT EASTWARD PROPAGATION AS WELL...DESPITE WEAK STEERING FLOW. THIS IS ALSO IMPLIED BY THE LAST SEVERAL RUNS OF THE HRRR. 12Z KIAD RAOB INDICATED THAT PRECIPITABLE WATERS HAVE COME DOWN OVER THE LAST 24 HOURS...1.20 INCHES. THIS IS LIKELY DUE TO SOME MID-LEVEL DRYING...BUT THE LOW LEVELS REMAIN MOIST. THIS COMBINED WITH SLOW MOVEMENT OF STORMS AND POSSIBLE WARM RAIN PROCESSES MEANS THAT CONVECTION WILL POSE A HEAVY RAINFALL THREAT THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO ISOLATED FLASH FLOODING MAINLY NEAR THE HIGHLANDS AND LOCATIONS THAT RECEIVED HEAVY RAINFALL/FLASH FLOODING LAST NIGHT /SUCH AS PRINCE WILLIAM AND LOUDOUN COUNTIES IN VIRGINIA/. HIGHEST COVERAGE OF CONVECTION SHOULD OCCUR THROUGH MID EVENING...AND EXPECT CONVECTION TO BEGIN TO DIMINISH LATER THIS EVENING BUT WITH A TROUGH/LOW LEVEL BOUNDARY REMAINING OVER THE CWA WILL CONTINUE A LOW CHANCE OF SHOWERS AFTER MIDNIGHT ACROSS THE CWA. THERE MAY ALSO BE PATCHY FOG LATE. ON WEDNESDAY...EXPECT A NEAR REPEAT PERFORMANCE WITH A LINGERING TROUGH IN PLACE AND MOIST LOW LEVELS. INITIATION MAY BE SLIGHTLY EARLIER...BUT LIKE TODAY THE HIGHEST COVERAGE WILL FAVOR AFTERNOON AND EVENING /FOR LIKELY POPS/. AM WORRIED THERE MAY ALSO BE A MORE WIDESPREAD RISK FOR HEAVY RAINFALL/FLASH FLOODING AND A FLASH FLOOD WATCH COULD BECOME NECESSARY. FOR TEMPERATURES STAYED CLOSE TO MOS TONIGHT...AND THEN FAVORED THE COOLER MET MOS ON WEDNESDAY GIVEN EXPECTED CLOUDS AND SHOWERS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... THE UPPER LOW OVER THE MID ATLANTIC IS PROGGED TO FILL AND DRIFT NORTHEAST WED NIGHT THROUGH THUR NIGHT PER LATEST GFS/ECMWF GUIDANCE. REMNANT COOL AIR ALOFT WILL STILL BE SIGNIFICANT ENOUGH FOR DIURNALLY DRIVEN THUNDERSTORMS...DYING OUT WEDNESDAY EVENING...THEN FIRING AGAIN THURSDAY AFTERNOON. PWATS OF 1.2 TO 1.5 INCHES...SBCAPE 1500 TO 2000 J/KG...AND MINIMAL BULK SHEAR SUGGEST SLOW MOVING GARDEN VARIETY THUNDERSTORMS. ANY FLOODING CONCERN WILL DEPEND ON COVERAGE/INTENSITY OF WEDNESDAY ACTIVITY...BUT LOOKS TO BE QUITE ISOLATED AT BEST FOR THURSDAY. WITH SELY FLOW EXPECT TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL...MINS IN THE LOW TO MID 60S AND MAX TEMPS THURSDAY IN THE LOW TO MID 80S /DEPENDENT ON CLOUD AND PRECIP COVERAGE/. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A RIDGE BUILDS FROM THE SERN US...EXPANDING INTO THE MID ATLANTIC /PER GFS/ECMWF GUIDANCE/ FRIDAY CONTINUING THROUGH MEMORIAL DAY. THIS WILL ENABLE A STRONG WARM AIR ADVECTION WITH NEAR RECORD TEMPERATURES INTO THE REGION BY SATURDAY. STAYED CLOSE TO HPC GUIDANCE WHICH CAME IN WARMER...MAX TEMPS LOW TO MID 90S SATURDAY THROUGH MONDAY. A TROUGH CROSSES THE GREAT LAKES/ST LAWRENCE VALLEY FRIDAY NIGHT AND SATURDAY WHICH SHOULD CAUSE ACTIVE WEATHER IN PA. GUIDANCE KEEPS THIS NORTH OF THE MASON-DIXON FOR NOW...AND THE STRENGTH OF THE RIDGE /590DAM AT 500MB/ SHOULD KEEP AT LEAST MOST OF THE LWX CWA ON THE WARM SIDE. DEWPOINTS CURRENTLY PROGGED TO BE MORE MID/UPR 60S WHICH WOULD PRODUCE HEAT INDICES ONLY A FEW DEGREES ABOVE THE MAX TEMP /THUS MID TO UPR 90S HEAT INDICES EXPECTED/. BOOSTED WORDING IN THE HWO FOR HEAT...PARTICULARLY CONSIDERING THE HOLIDAY WEEKEND. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... BACKED OFF ON CONVECTIVE POTENTIAL BY A COUPLE OF HOURS AT THE HUBS DURING THE 18Z TAF CYCLE. CHO/MRB WOULD BE AFFECTED FIRST...THEN ADDITIONAL DEVELOPMENT AND/OR SLOW EASTWARD PROPAGATION OF EXISTING ACTIVITY MAY AFFECT THE HUBS CLOSER TO 21Z THROUGH THE 00Z/01Z TIME FRAME. WITH LOW LEVEL MOISTURE REMAINING...EXPECT STRATUS AND PERHAPS ALSO FOG TO DEVELOP OVERNIGHT. PERIOD OF IFR IS EXPECTED INTO EARLY/MID MORNING WEDNESDAY BEFORE SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE DEVELOPING AGAIN BY WEDNESDAY AFTERNOON. DIURNAL THUNDERSTORMS WEDNESDAY EVENING...THEN AGAIN THURSDAY/EVENING. ISOLATED IFR IN HEAVIEST RAINFALL. FOG POSSIBLE LATE NIGHTS SHOULD CLEARING OCCUR...PARTICULARLY AT AREAS WITH SIGNIFICANT RAINFALL. SELY FLOW THURSDAY INTO THE WEEKEND. HOT HIGH PRESSURE THIS WEEKEND WITH ISOLATED AFTERNOON THUNDERSTORMS AT MOST. && .MARINE... FAIRLY WEAK WIND REGIME IN PLACE OVER THE WATERS...WITH AN EAST/SOUTHEAST WIND GENERALLY 10 KT OR LESS THROUGH WEDNESDAY. THUNDERSTORMS MAY AFFECT THE WATERS THIS EVENING...AND THEN AGAIN WEDNESDAY AFTERNOON/EVENING. SELY FLOW 10 TO 15 KT WEDNESDAY NIGHT...INCREASING TO AROUND 20 KT THURSDAY...A SMALL CRAFT ADVISORY IS EXPECTED...PROBABLY LESS THEN FRIDAY /NO SCA EXPECTED/. FLOW BECOMES SWLY THEN THIS WEEKEND...WITH SUB SCA HEADLINE FLOW. && .TIDES/COASTAL FLOODING... HIGH TIDE THIS EVENING IS THE LOWER OF THE NEXT TWO...AND LOOKS TO REMAIN BELOW MINOR TIDAL FLOODING THRESHOLDS. HOWEVER WITH 1/2 TO 1 FOOT ANOMALIES...THE WEDNESDAY MORNING HIGH TIDE CYCLE WILL BE SUSCEPTIBLE TO MINOR FLOODING ESPECIALLY AT LOCATIONS SUCH AS ANNAPOLIS AND ALEXANDRIA. A COASTAL FLOOD ADVISORY MAY BECOME NECESSARY. A MINOR COASTAL FLOOD THREAT WILL CONTINUE INTO THIS WEEKEND AS SOUTHEASTERLY FLOW CONTINUES THROUGH FRIDAY...SLOWLY BECOMING SLY THROUGH THE WEEKEND. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BPP/BAJ NEAR TERM...BPP SHORT TERM...BAJ LONG TERM...BAJ AVIATION...BPP/BAJ MARINE...BPP/BAJ TIDES/COASTAL FLOODING...BPP/BAJ
Hazardous weather outlook, May 22, 7:26 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 726 PM EDT TUE MAY 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 726 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR PRINCE WILLIAM COUNTY IN VIRGINIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING IS POSSIBLE ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY CLOSE TO THE TIME OF HIGH TIDE WEDNESDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 726 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR PORTIONS OF NORTHERN VIRGINIA AND THE EASTERN PANHANDLE OF WEST VIRGINIA. LOCALLY HEAVY RAINFALL THIS EVENING MAY PRODUCE FLASH FLOODING IN ISOLATED LOCATIONS OVER THE CENTRAL FOOTHILLS OF VIRGINIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES EAST OF THE BLUE RIDGE MOUNTAINS MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 22, 2:45 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 2 NE ADEN 38.68N 77.51W
05/22/2012 PRINCE WILLIAM VA FIRE DEPT/RESCUE
SEVERAL ROADS REMAIN FLOODED AND CLOSED SOUTH OF
BRISTOW INCLUDING OLD CHURCH ROAD AND BRISTOW ROAD.
&&
EVENT NUMBER LWX1200142
JESpecial weather statement, May 22, 5:06 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT TUE MAY 22 2012
VAZ037-222145-
ALBEMARLE VA-
506 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTICELLO...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE BOYD TAVERN AND WOODRIDGE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3781 7848 3783 7850 3802 7861 3811 7841
3799 7831
TIME...MOT...LOC 2106Z 331DEG 7KT 3799 7845
HTSSpecial weather statement, May 22, 5:40 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT TUE MAY 22 2012
VAZ037-222245-
ALBEMARLE VA-
540 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH GARDEN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE ALBERENE...KEENE...GLENDOWER...WOODRIDGE
AND SCOTTSVILLE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3796 7872 3808 7865 3795 7835 3779 7849
3777 7849 3775 7851 3776 7853
TIME...MOT...LOC 2140Z 307DEG 7KT 3795 7862
HTSLocal storm report, May 22, 7:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
728 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL ARRINGTON 37.68N 78.90W
05/22/2012 M1.50 INCH NELSON VA PUBLIC
HAIL LASTED FOR 5 TO 10 MINUTES.
&&
EVENT NUMBER LWX1200143
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:56 PM EDT | Special Weather Statement | LWX | Orange | 34 min |
| May 22, 11:00 PM EDT | Special Weather Statement | LWX | Clarke, Rappahannock, Warren | 30 min |
| May 23, 12:15 AM EDT | Special Weather Statement | LWX | City of Fredericksburg | 30 min |
| May 23, 12:29 AM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 61 min |
| May 23, 12:30 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 60 min |
| May 23, 12:46 AM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
| May 23, 1:49 AM EDT | Special Weather Statement | LWX | Fairfax, City of Alexandria, City of Fairfax | 56 min |
| May 23, 4:07 AM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 6 hr |
| May 23, 4:04 PM EDT | Special Weather Statement | LWX | 26 min | |
| May 23, 4:32 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| May 23, 5:09 PM EDT | Special Weather Statement | LWX | Clarke | 36 min |
| May 23, 5:18 PM EDT | Special Weather Statement | LWX | Loudoun | 27 min |
| May 23, 5:24 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William | 96 min |
| May 23, 5:24 PM EDT | Special Weather Statement | LWX | City of Manassas | 36 min |
| May 23, 5:26 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 34 min |
| May 23, 5:50 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| May 23, 6:01 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 29 min |
| May 23, 6:10 PM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| May 23, 6:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| May 23, 6:59 PM EDT | Special Weather Statement | LWX | Fauquier | 31 min |
| May 23, 7:24 PM EDT | Special Weather Statement | LWX | Prince William | 36 min |
| May 23, 7:37 PM EDT | Special Weather Statement | LWX | Fauquier | 23 min |
| May 23, 7:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 36 min |
| May 23, 7:53 PM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.